HART related neuropathy started in L foot, now in thighs?
Aug 29, 2012
Dear Dr Henery:
Please bear with me. Have multi-part question about HART and HIV side effects.
Diagnosed HIV+ in 2000. Started HART (Combivar & Retrovir)six months later with CD4 count 410, viral load 19,000. 3 yrs later, HIV doc recommended drug holiday due to wide mood swings and noncompliance. Began HART again 1 1/2 yr later (Sustiva & Truvada), with CD4 count 275, viral load 35,000. Have been on this regimin since, and violent nausea and vomiting only pronounced side effect (taking Zofran and Phehegran for )until neuropathy burning, numbness and pain gradually crept to left foot and calf in mid 2006. (Taking Neurontin for neuropathy. No effect.) Diagnosed bipolar & medicated in same year. Severe shooting and electrical shock pain set in mid-2009. Severe fatigue at same time. Disability onset in late 2009 due to to many health-related absences.
Nine months ago the front of both thighs suddenly went numb(numbness, burning, electrical pains shooting up thighs, and muscle weakness).
Stopped all meds (including those four or five meds for bipolar) six months ago, with CD4 count 790 and viral load undetectable, without informaing PCP or HIV doc.
Above symptoms same, with the addition of vertigo, headache at base of skull, tinitis in left ear and drastically increased sense of smell 2 to 3 months ago.
It seems I am a jumble of symptoms, side effects, disorders, and diseases. Can you help me sort it out? I see my HIV doc in three weeks and my PCP in 1 1/2 months, and I will inform them re discontinuation of drug therapies. To which doctor do I take what symptoms? Aside from Nausea and vomitting, are there tests to properly diagnose the seperate sysptoms? How long can I stay off the meds without decrease/increase in CD4 & viral load? Just hoping to find some measure of quality of life.
KLS (or confused in Grand Rapids, MI)
Response from Dr. Henry
The localized nerve problems you have experience would be very unlikely due to HIV or your last HIV regimen. Stopping HIV drugs can cause a range of symptoms and is generally not recommended. I would discuss your concerns/problems with your HIV doctor so that an HIV regimen that you can tolerated OK can be identified-rest of problems need attention from team work between your primary care doctor, HIV doctor, and other selected specialists. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Fever After Licking Anus Worried I Have HIV
- Rash After Kissing Cold Sore Worried I Have HIV
- Sore On Mouth After Breast Sucking Worried I Have HIV
- Tingling In Fingers After Giving Handjob Worried I Have HIV
- White Spots After Giving Oral Worried I Have HIV
- White Spots After Touching Skin Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.